Oklahoma, 2016Flood in Oklahoma, May 1, 2016
May 1, 2016 · NWS TSA · 1 event in 1 county or zone
A squall line moved through southeastern Kansas and eastern Oklahoma during the evening of April 26th and early morning hours of April 27th. 5 inches of rain occurred across much of southeastern Kansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line moved through southeastern Kansas and eastern Oklahoma during the evening of April 26th and early morning hours of April 27th. Widespread rainfall amounts of 1 to 1.5 inches occurred across much of northeastern Oklahoma, while 2.5 to 4.5 inches of rain occurred across much of southeastern Kansas. This widespread heavy rainfall resulted in moderate flooding of the Neosho River at Commerce in late April that continued into early May.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 30, 10:18 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 30, 10:18 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1118 PM CDT SAT APR 30 2016
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing VFR conditions will largely prevail w/ the exception of
patchy overnight fog. The lowest forecast visibilities are across
NW AR where periodic IFR conditions are possible through early Sun
morning. Thereafter VFR conditions expected with increasing mid
cloud late in the day.
&&
.PREV DISCUSSION... /ISSUED 829 PM CDT SAT APR 30 2016/
DISCUSSION...
Current forecast is on track. Only made some minor adjustments to
the first period grids to better reflect current trends in observations
and model data.
TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 47 68 48 67 / 0 10 30 10
FSM 53 75 52 70 / 10 0 50 20
MLC 50 71 51 67 / 0 0 40 10
BVO 46 66 47 66 / 0 10 30 10
FYV 46 70 48 64 / 10 0 30 10
BYV 48 70 48 63 / 10 10 20 10
MKO 49 71 49 66 / 0 0 30 10
MIO 47 67 47 64 / 0 10 20 10
F10 49 70 50 66 / 0 0 30 10
HHW 55 76 54 70 / 0 0 50 20
&&
.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&
AVIATION...07
Hazardous weather outlook, Apr 30, 3:57 PM CST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT SAT APR 30 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
457 PM CDT SAT APR 30 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
DISCUSSION...
NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. THUNDERSTORMS HAVE
DEVELOPED JUST TO THE EAST OF THE AREA IN SOUTHWEST AND CENTRAL
ARKANSAS. THIS ACTIVITY IS NOT EXPECTED TO AFFECT NORTHWEST ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THROUGH FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SHOWER AND THUNDERSTORM CHANCES WILL BECOME POSSIBLE SUNDAY NIGHT
AND MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE PLAINS.
THE CHANCE FOR THUNDER LOOKS TO BE MAINLY ACROSS SOUTHEAST OKLAHOMA
INTO WEST CENTRAL ARKANSAS. BEHIND THIS NEXT SYSTEM...A RIDGE OF HIGH
PRESSURE IS FORECAST TO SET UP OVER THE CENTRAL UNITED STATES. THIS
WILL ALLOW FOR DRIER CONDITIONS AND A TEMPERATURE WARMING TREND FOR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE REST OF THE
UPCOMING WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 30, 8:44 PM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
944 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM TORNADO 1 W SPAVINAW 36.39N 95.06W
04/26/2016 MAYES OK NWS STORM SURVEY
1208 AM TORNADO 5 NE WYANDOTTE 36.84N 94.66W
04/27/2016 OTTAWA OK NWS STORM SURVEY
&&
JBMFlood, Ottawa
- When
- May 1, 12:00 AM CST to 4:30 AM CST
- Where
- Ottawa County, 6.77 mi WNW of North Miami to 3.09 mi WNW of North Miami
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.940, -95.000
The Neosho River near Commerce rose above its flood stage of 15 feet at 11:00 pm CDT on April 28th. The river crested at 18.39 feet at 2:00 pm CDT on April 30th, resulting in moderate flooding. The river remained in flood through the end of April, falling below flood stage at 5:30 am CDT on May 1st.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Utah, May 1, 20161 death · $1.0 million · 79 kt wind · 1 event
- Flash Flood and Hail in Kentucky, May 1, 20161 death · $52,000 · 1 in hail · 5 events
- Flash Flooding and Hail in West Virginia, May 1 to 2, 2016$357,000 · 2 in hail · 37 events
- Hail and Damaging Winds in North Carolina, May 1, 2016$360,000 · 2 in hail · 16 events
- Drought in Guam, May 1 to 31, 2016$250,000 · 3 events
- Flash Flood and Hail in Kentucky, May 1, 2016$120,000 · 2.75 in hail · 9 events
- Flooding in Iowa, May 1 to 9, 2016$150,000 · 4 events
- Flash Flooding and Hail in Louisiana, May 1, 2016$100,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Kentucky, May 1, 2016$54,000 · 1.5 in hail · 18 events
- Hail and Damaging Winds in Illinois, May 1, 2016$46,000 · 3 in hail · 13 events
- Flash Flooding and Flooding in Kentucky, May 1, 2016$18,000 · 1.75 in hail · 19 events
- Damaging Winds in Mississippi, May 1, 2016$32,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 632939.